Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Hastings, NE

April 14, 20114 counties in Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2011, 4:30 PM CDT for 4 counties in Kansas. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 4:30 PM CDT (21:30 UTC)
Expired
Apr 14, 2011, 5:00 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 4:30 PM CDTHAIL 0.75Tipton, KS0.60 INCHES OF RAIN REPORTED TODAY
Apr 14, 4:45 PM CDTTSTM WND GST 57Osborne, KS
Apr 14, 5:00 PM CDTHAIL 1Portis, KS
Apr 14, 5:04 PM CDTHAIL 0.886 N Osborne, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS53 KGID 142130
SVRGID
KSC089-123-141-183-142200-
/O.NEW.KGID.SV.W.0012.110414T2130Z-110414T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TIPTON...OR 19 MILES SOUTHWEST OF BELOIT...AND MOVING NORTHWEST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLEN ELDER...CAWKER CITY...OSBORNE...DOWNS...IONIA AND PORTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3954 9881 3971 9828 3930 9828 3923 9850
TIME...MOT...LOC 2130Z 156DEG 32KT 3937 9845
WIND...HAIL 60MPH 1.00IN

$$

BRYANT
2 follow-up statements
492 
WWUS53 KGID 142139
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
439 PM CDT THU APR 14 2011

KSC089-123-141-183-142200-
/O.CON.KGID.SV.W.0012.000000T0000Z-110414T2200Z/
SMITH KS-JEWELL KS-OSBORNE KS-MITCHELL KS-
439 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MITCHELL...NORTHEASTERN OSBORNE...SOUTHWESTERN JEWELL AND
SOUTHEASTERN SMITH COUNTIES UNTIL 500 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF TIPTON...OR 20 MILES WEST OF BELOIT...MOVING NORTHWEST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  CAWKER CITY...DOWNS...IONIA AND PORTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3942 9829 3932 9857 3954 9881 3971 9828
TIME...MOT...LOC 2139Z 156DEG 32KT 3944 9849
WIND...HAIL 60MPH 1.00IN

$$

BRYANT
151 
WWUS53 KGID 142151
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
451 PM CDT THU APR 14 2011

KSC089-123-142201-
/O.CAN.KGID.SV.W.0012.000000T0000Z-110414T2200Z/
JEWELL KS-MITCHELL KS-
451 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MITCHELL AND
SOUTHWESTERN JEWELL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3946 9852 3939 9863 3954 9881 3962 9852
TIME...MOT...LOC 2151Z 156DEG 32KT 3951 9866

$$

KSC141-183-142200-
/O.CON.KGID.SV.W.0012.000000T0000Z-110414T2200Z/
SMITH KS-OSBORNE KS-
451 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 500 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OSBORNE...OR 29 MILES WEST OF BELOIT...MOVING NORTHWEST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PORTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3946 9852 3939 9863 3954 9881 3962 9852
TIME...MOT...LOC 2151Z 156DEG 32KT 3951 9866
WIND...HAIL 60MPH 1.00IN

$$

BRYANT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:25 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 2:25 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT THU APR 14 2011

.SHORT TERM...TONIGHT THROUGH 12Z SATURDAY.  SUFFICE IT TO SAY THERE
IS NOT A PERFECT WAY TO HANDLE THIS FORECAST.  LOTS OF CONCERNS TO
DEAL WITH...WITH THE FIRST CONCERN SURROUNDING CHANCES OF
CONVECTION.  AFTERNOON SURFACE ANALYSIS PLACED A SURFACE LOW ACROSS
PARTS OF SOUTH CENTRAL KANSAS.  ALONG AND AHEAD OF THE THE LOW
SBCAPE VALUES HAVE CLIMBED INTO THE 1000-1500 J/KG RANGE IN CENTRAL
AND SOUTHERN KANSAS...WITH LESSER VALUES NEAR 500 J/KG INTO NORTH
CENTRAL KANSAS.  A FEW THUNDERSTORMS CONTINUE INTO SOUTH CENTRAL
NEBRASKA EARLY THIS AFTERNOON IN AN AREA OF STRONG WARM AIR
ADVECTION.  THE MAIN QUESTION INITIALLY IS THE SEVERE WEATHER THREAT
AS THE SURFACE LOW CONTINUES TO MIGRATE NORTH THIS AFTERNOON.  0-1KM
MLCAPE VALUES RISE TO NEAR 1000 J/KG IN THE FAR SOUTHEAST PORTION OF
THE FORECAST AREA LATE THIS AFTERNOON...AND THAT COMBINED WITH 0-6KM
BULK SHEAR VALUES OF 35 TO 45 KTS COULD LEAD TO A FEW STRONG TO
SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING.

RAIN CHANCES COULD BE A LITTLE TRICKY THIS EVENING WITH MORE STORMS
POTENTIALLY DEVELOPING ALONG THE NORTH AND EASTERN PARTS OF THE
SURFACE LOW...BUT IF THE LOW LIFTS FAR ENOUGH NORTH...A DRY SLOT
COULD WORK INTO PARTS OF THE SOUTH AND EAST.  OVERALL...FAIRLY HIGH
POPS CONTINUE TO LOOK WARRANTED THIS EVENING...THOUGH IT MAY NOT BE
A TOTAL RAIN OUT IN THE EAST IF THE DRIER AIR RIDES NORTH.  THE
PRECIPITATION CHANCES CONTINUE TONIGHT INTO FRIDAY AS THE LOW MOVES
ACROSS THE REGION.  COLDER AIR GRADUALLY SLIDES INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT...BUT IT IS SLOW TO
SPREAD EAST.  THERE IS ALSO STILL SOME DISAGREEMENT BETWEEN THE
LATEST NAM AND GFS IN HOW FAST THE COLD AIR ARRIVES...SO CONFIDENCE
IN SNOW AMOUNTS IS NOT VERY HIGH.  THE GENERAL THOUGHT IS THAT THE
SNOW SHOULD BE FAIRLY WET...AND THAT SHOULD KEEP RATIOS LOW...AND
WITH SURFACE TEMPERATURES IN THE LOWER TO MID 30S THAT MAY ALSO KEEP
THE SNOW FROM BECOMING MUCH OF A PROBLEM ON THE ROADS UNLESS THE
PRECIPITATION RATE IS ENOUGH TO OVERCOME THE RELATIVELY WARM SURFACE
TEMPERATURES.  IN THE END...DECIDED TO NOT CHANGE THE GOING SNOW
AMOUNTS VERY MUCH SINCE OVERALL CONFIDENCE IS LOW AND THAT ARE JUST
TOO MANY INTANGIBLES IN PLACE THAT COULD IMPACT THE AMOUNTS.  THINK
THE CURRENT AMOUNTS ARE REASONABLE...AND WOULD RATHER STAY WITH A
CONSISTENT MESSAGE AT THIS POINT.

WIND MAY TURN OUT TO BE THE MAIN PROBLEM FOR MOST AREAS AS THE LOW
CONTINUES TO DEEPEN AND THE PRESSURE GRADIENT TIGHTENS.  THE
STRONGEST CORRIDOR OF WINDS STILL APPEARS TO BE IN THE SOUTH AND
WEST.  THE SURFACE PRESSURE GRADIENT WILL BE THE MOST INTENSE
THERE...AND IF THE NAM IS CORRECT WINDS WILL RAMP UP QUICKLY THERE
THIS EVENING.  THE LATEST NAM NUMERICAL GUIDANCE SUGGESTS WINDS IN
THE FAR WEST...ROUGHLY WEST OF A LINE FROM LEXINGTON TO PLAINVILLE
COULD SEE WINDS APPROACH HIGH WIND WARNING CRITERIA THIS
EVENING..AND AFTER SOME DISCUSSION WITH WFO GOODLAND...OPTED TO GO
AHEAD AND START THE HIGH WIND WARNING IN THE FAR WEST THIS EVENING
TO COVER THAT POTENTIAL.  FARTHER EAST...WILL CONTINUE WITH THE WIND
ADVISORY...EXCEPT IN THE FAR SOUTHEAST WHERE THE PROXIMITY OF THE
LOW WILL LIKELY KEEP WINDS MUCH LIGHTER.  AS THE LOW MOVES EAST ON
FRIDAY...THE STRONGER WINDS SPREAD INTO THE AREA BEHIND IT.  THE
STEEPEST LOW LEVEL LAPSE RATES DEVELOP ACROSS THE SOUTHWEST ON
FRIDAY...AND 12Z NAM BUFR SOUNDINGS SHOW GUST POTENTIAL TO AT LEAST
50 KTS.  THE NAM NUMERICAL GUIDANCE ALSO HIGHLIGHTS SOUTH AND WEST
PORTIONS OF THE FORECAST AREA...SO WILL SPREAD THE HIGH WIND WARNING
A FEW COUNTIES EAST...BUT WILL NOT TAKE IT MUCH FARTHER EAST THAN
KEARNEY AND FRANKLIN IN SOUTH CENTRAL NEBRASKA.  THERE IS SOME
POTENTIAL THAT THE STRONGER WINDS COULD DEVELOP EAST OF THE HIGH
WIND WARNING AREA...BUT FOR NOW WANTED TO FOCUS ON THE MOST LIKELY
LOCATION...AND WILL LET THE LATER SHIFTS ASSESS IF THE EAST NEEDS TO
BE ADDED TO THE WARNING.

ONE THING TO NOTE REGARDING HEADLINES...CURRENTLY THE FOCUS IS ON
THE WIND...BUT IF THE SNOW TURNS OUT TO BE MORE OF A PROBLEM...SOME
OF THE WIND HEADLINES COULD NEED TO BE ADJUSTED TO WINTER
HEADLINES.

.LONG TERM...STARTING 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION. LONG TERM MODEL GUIDANCE SUGGESTS
THE MID AND UPPER LEVEL FLOW WILL TURN QUASI-ZONAL THROUGH MUCH OF
THE EXTENDED FORECAST PERIOD...WITH SEVERAL MID LEVEL
PERTURBATIONS TRAVELING THROUGH THE MEAN FLOW. QPF FIELDS FROM THE
MEAN SREF...NAM...EC AND OPERATIONAL GFS ARE ALL OVER THE PLACE
WITH PLACEMENT OF LIGHT PRECIPITATION SUNDAY AND MONDAY. GIVEN
THERE IS NO CLEAR AGREEMENT BETWEEN LONG TERM MODEL GUIDANCE...NOR
DOES THE KINEMATIC FORCING WITH ANY OF THESE SUBTLE PERTURBATIONS
LOOK OVERLY IMPRESSIVE...WILL LEAVE SATURDAY THROUGH MONDAY DRY
FOR NOW. IT IS POSSIBLE SOME LIGHT RAIN WILL BE OBSERVED SOMEWHERE
OVER THE CWA SUNDAY AND MONDAY...BUT WILL HOLD OFF AND FINE TUNE
THESE TWO DAYS AS THEY DRAW CLOSER. THE OPERATIONAL GFS...EC AND
GFS ENSEMBLE MEAN ALL ADVERTISE A MORE SIGNIFICANT MID LEVEL SHORT
WAVE PUSHING ACROSS THE CENTRAL PLAINS TUESDAY AND TUESDAY
NIGHT...WITH PLENTY OF MID LEVEL WAA AND DPVA TO PROMOTE WIDE-
SPREAD RAIN ACROSS THE AREA. THE OPERATIONAL GFS AND EC ALSO
INDICATE NEXT TO NO DEEP LAYER MUCAPE WITH THIS MID WEEK
SYSTEM...SO WILL KEEP THE PRECIPITATION AS STRATIFORM RAIN...WITH
QPF FIELDS INDICATING RAIN AMOUNTS IN EXCESS OF AN INCH COULD BE
OBSERVED FROM THE MID WEEK SYSTEM. YET ANOTHER MID LEVEL SHORT
WAVE IS FORECAST BY THE EC AND OPERATIONAL GFS DURING THE LATE
PART OF NEXT WEEK. WILL GO AHEAD AND MAINTAIN LOW-END POPS ACROSS
THE CWA FOR LATE NEXT WEEK TO ACCOUNT FOR THIS FEATURE.

LOW LEVEL CAA AND LINGERING CLOUDS ON SATURDAY WILL LIKELY KEEP
TEMPERATURES DOWN...AND GUIDANCE DOES NOT SEEM TOO FAR OFF WITH
HIGHS IN THE 50S FOR THE MOST PART...PERHAPS LOW 60S ACROSS OUR
KANSAS COUNTIES. LOW LEVEL RETURN FLOW AND WAA WILL ALLOW FOR
SLIGHTLY WARMER WEATHER ON MONDAY BEFORE THE NEXT LOW LEVEL
BAROCLINIC ZONE CLEARS THE AREA MONDAY THUS ALLOWING FOR ANOTHER
COOL DOWN. COOL TEMPERATURES TO CONTINUE ON TUESDAY WITH THE
EXTENSIVE CLOUD COVER AND PRECIPITATION CURRENTLY FORECAST. FINISHED
UP THE FORECAST WITH TEMPERATURES REBOUNDING INTO THE 50S LATE NEXT
WEEK.

ONE FINAL NOTE...THE LOW LEVEL BAROCLINIC ZONE WHICH IS FORECAST TO
CLEAR THE AREA MONDAY IS ALSO EXPECTED TO BRING AN INCREASING LOW
LEVEL PGF MONDAY INTO MONDAY NIGHT AS PRESSURE RISES POST-FROPA
COMMENCE. WENT AHEAD AND KEPT WINDS ON THE BREEZY SIDE MONDAY AND
MONDAY NIGHT AS A RESULT.

&&

.PREV DISCUSSION... /ISSUED 1226 PM CDT THU APR 14 2011/

AVIATION...18Z KGRI TAF. MVFR CONDITIONS TO CONTINUE AT KGRI
THROUGH MUCH OF THIS AFTERNOON...WITH IFR TO LIFR CONDITIONS
EXPECTED LATER TODAY THROUGH THE END OF THE CURRENT TAF PERIOD. KUEX
INDICATES ISOLATED TO SCATTERED CONVECTION APPROACHING KGRI FROM
THE SOUTH. CONVECTION WILL REMAIN POSSIBLE AT THE TERMINAL THROUGH
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS INSTABILITY
ACROSS THE AREA ALSO DIMINISHES. STRATUS AND RAIN ARE THEN EXPECTED TO
OVERTAKE THE AREA THIS EVENING THROUGH THE END OF THE TAF
PERIOD...WITH CEILINGS NEAR 400FT AGL CURRENTLY FORECAST. LIGHT
SNOW MAY ALSO MIX IN FRIDAY MORNING AS THE LOWER TROPOSPHERIC
COLUMN COOLS TO LEVELS NEAR OR BELOW FREEZING. CERTAINLY THE MAJOR
WEATHER STORY FOR THIS TAF PERIOD WILL BE THE LOW LEVEL WIND
FIELD. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH THE
EARLY PART OF THE TAF...WITH SURFACE WINDS TRANSITIONING TO MORE
OF A NORTHERLY DIRECTION BY THE END OF THE TAF PERIOD. THE
APPROACH OF A SURFACE LOW FROM OKLAHOMA AND KANSAS WILL PRESENT AN
INCREASING LOW LEVEL PGF. THIS INCREASING LOW LEVEL PGF WILL
PRESENT SUSTAINED SURFACE WINDS IN EXCESS OF 30KTS THROUGH MUCH OF
THE TAF PERIOD...WITH GUSTS TO NEAR 40KTS ALSO POSSIBLE AT TIMES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ039>041-046>049-
     062>064-075>077-085>087.

     HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR NEZ061-074-
     084.

     WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR NEZ061-074-084.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
     NEZ060-072-073-082-083.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ060-072-073-082-
     083.

KS...HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR KSZ006-007-
     018-019.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
     KSZ005-017.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005-017.

&&

SHORT TERM...KING
LONG TERM/AVIATION...BRYANT
Hazardous weather outlook, Apr 14, 3:04 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
304 PM CDT THU APR 14 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
304 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE
OUTLOOK AREA TODAY INTO TONIGHT. REGARDING THUNDERSTORMS...AT
LEAST ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA INTO THIS EVENING. LOCATIONS GENERALLY SOUTH OF
HIGHWAY 6 WILL HAVE SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON INTO THIS EVENING...CAPABLE OF PRODUCING HAIL TO
THE SIZE OF QUARTERS...AND DAMAGING WIND GUSTS TO 60 MPH. AN
ISOLATED TORNADO CANNOT BE RULED OUT ACROSS PARTS OF NORTH CENTRAL
KANSAS IN THE VICINITY OF A STRONG SURFACE LOW PRESSURE SYSTEM.

REGARDING WINDS...STRONG WINDS ARE EXPECTED TONIGHT ACROSS MUCH
OF THE OUTLOOK AREA. WIND ADVISORIES AND HIGH WIND WARNINGS ARE IN
PLACE ACROSS MUCH OF THE OUTLOOK AREA...PLEASE REFER TO THESE
PRODUCTS FOR ADDITIONAL DETAILS.

FINALLY...AS COLDER AIR RUSHES INTO THIS STORM
SYSTEM...SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT
MAINLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO
PHILLIPSBURG KANSAS. AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY
SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE OUTLOOK
AREA...BEFORE GRADUALLY SUBSIDING FRIDAY NIGHT. PLEASE REFER TO
THE LATEST WIND ADVISORY AND HIGH WIND WARNING PRODUCT FOR
FURTHER DETAILS.

SLUSHY SNOW ACCUMULATION IS ALSO POSSIBLE FRIDAY INTO FRIDAY
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES FORECAST MAINLY FOR
LOCATIONS NORTH OF A LINE FROM KEARNEY TO GENEVA NEBRASKA. STORM
TOTAL SNOWFALL ACCUMULATIONS OF AROUND 3 INCHES ARE POSSIBLE
MAINLY IN THE DAWSON...SHERMAN AND VALLEY COUNTY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS
EVENING...MAINLY FOR AREAS SOUTHEAST OF HIGHWAY 6.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 14, 3:42 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
342 PM CDT THU APR 14 2011

KSZ017-018-142115-
OSBORNE KS-ROOKS KS-
342 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND EASTERN
ROOKS COUNTIES UNTIL 415 PM CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF NATOMA...OR 50 MILES
SOUTHWEST OF BELOIT...MOVING NORTHWEST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NATOMA...
  WOODSTON...
  ALTON...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9904 3913 9909 3942 9933 3949 9881
      3912 9877 3912 9903
TIME...MOT...LOC 2042Z 157DEG 33KT 3911 9892

BRYANT
Local storm report, Apr 14, 3:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
350 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             RED CLOUD               40.09N 98.52W
04/14/2011  E0.88 INCH       WEBSTER            NE   LAW ENFORCEMENT

&&

BRYANT
Special weather statement, Apr 14, 4:13 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT THU APR 14 2011

KSZ017-018-142200-
OSBORNE KS-ROOKS KS-
413 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE AND
NORTHEASTERN ROOKS COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF NATOMA...OR 35 MILES SOUTHEAST
OF PHILLIPSBURG...MOVING NORTHWEST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALTON...
  WOODSTON...
  STOCKTON...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3954 9944 3956 9890 3927 9889 3920 9910
TIME...MOT...LOC 2113Z 157DEG 30KT 3933 9904

BRYANT
Local storm report, Apr 14, 4:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
415 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             7 W RED CLOUD           40.09N 98.65W
04/14/2011  E0.75 INCH       WEBSTER            NE   PUBLIC

            GROUND WAS WHITE WITH HAIL

&&

WESELY
Special weather statement, Apr 14, 4:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
418 PM CDT THU APR 14 2011

KSZ005>007-142145-
JEWELL KS-PHILLIPS KS-SMITH KS-
418 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL...SMITH AND EASTERN
PHILLIPS COUNTIES UNTIL 445 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KIRWIN TO ESBON TO
LOVEWELL STATE PARK...AND MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEBANON...
  SMITH CENTER...
  LOVEWELL STATE PARK...
  BELLAIRE...
  ATHOL...
  AGRA...
  BURR OAK...
  KENSINGTON...
  WEBBER...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3956 9929 4000 9920 3999 9792 3956 9793
TIME...MOT...LOC 2118Z 187DEG 34KT 3972 9906 3981 9847
          3988 9797

BRYANT
Special weather statement, Apr 14, 4:24 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CDT THU APR 14 2011

NEZ083>087-142200-
FRANKLIN NE-HARLAN NE-NUCKOLLS NE-THAYER NE-WEBSTER NE-
424 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARLAN...NUCKOLLS...WEBSTER...
FRANKLIN AND THAYER COUNTIES UNTIL 500 PM CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GILEAD TO
STAMFORD...AND MOVING NORTH AT APPROXIMATELY 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OAK...
  ALEXANDRIA...
  BELVIDERE...
  ROSEMONT...
  LAWRENCE...
  CAMPBELL...
  CARLETON...
  DAVENPORT...
  RAGAN...
  UPLAND...
  BLADEN...
  BLUE HILL...
  BRUNING...

LAT...LON 4001 9738 4001 9962 4033 9961 4034 9737
TIME...MOT...LOC 2124Z 175DEG 15KT 4020 9741 4020 9957

SR/JW

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:49 AM CDTWind AdvisoryGIDPhillips, Rooks40 hr
Apr 14, 1:54 PM CDTSpecial Weather StatementGIDJewell36 min
Apr 14, 1:57 PM CDTSevere Thunderstorm WarningGIDJewell, Smith33 min
Apr 14, 2:16 PM CDTSevere Thunderstorm WarningGIDPhillips44 min
Apr 14, 2:21 PM CDTSevere Thunderstorm WarningGIDJewell, Smith39 min
Apr 14, 2:31 PM CDTSevere Thunderstorm WarningGIDJewell29 min
Apr 14, 2:37 PM CDTSevere Thunderstorm WarningGIDSmith23 min
Apr 14, 2:44 PM CDTHigh Wind WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith30 hr
Apr 14, 3:42 PM CDTSpecial Weather StatementGIDRooks33 min
Apr 14, 4:13 PM CDTSpecial Weather StatementGIDRooks47 min
Apr 14, 4:18 PM CDTSpecial Weather StatementGIDJewell, Smith27 min
Apr 14, 4:41 PM CDTSevere Thunderstorm WarningGIDJewell, Smith49 min
Apr 14, 4:56 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith24 min
Apr 14, 5:04 PM CDTSpecial Weather StatementGIDMitchell26 min
Apr 14, 5:18 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith27 min
Apr 14, 5:20 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Smith40 min
Apr 14, 5:33 PM CDTTornado WarningGIDPhillips27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.